Alert archive / California / High Surf Advisories in 2016
High Surf Advisory 12, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high surf advisory at Mar 12, 2016, 1:42 PM PST for 6 counties in California. It took effect at Mar 13, 2016, 8:00 AM PDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2016, 1:42 PM PST (21:42 UTC)
- In effect from
- Mar 13, 2016, 8:00 AM PDT
- Expired
- Mar 14, 2016, 9:00 PM PDT
- In force
- 37 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523 WHUS46 KMTR 122142 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 142 PM PST SAT MAR 12 2016 CAZ006-505-509-529-530-131500- /O.NEW.KMTR.SU.Y.0012.160313T1500Z-160315T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 142 PM PST SAT MAR 12 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 5 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 5 PM PDT MONDAY. * LOCATIONS...COASTLINE FROM SONOMA COUNTY SOUTH THROUGH MONTEREY COUNTY. IN PARTICULAR... WEST FACING BEACHES... INCLUDING BUT NOT LIMITED TO... OCEAN BEACH...MONTARA STATE BEACH...HALF MOON BAY STATE BEACH... MANRESA STATE BEACH AND MARINE STATE BEACH. * WAVES AND SURF...WESTERLY SWELL 14 TO 18 FEET AT 16 TO 18 SECONDS ON SUNDAY. WESTERLY SWELL DECREASES IN HEIGHT AND PERIOD ON MONDAY. THE LARGEST WAVES ARE EXPECTED SUNDAY EVENING INTO SUNDAY NIGHT. * IMPACTS...THIS ENERGETIC SWELL WILL RESULT IN LARGE SHORE BREAK AND SNEAKER WAVES...RAISING THE RISK OF UNSUSPECTING BEACH GOERS BEING SWEPT INTO THE OCEAN BY A WAVE. THERE WILL ALSO BE A HEIGHTENED RISK FOR RIP CURRENTS. PEOPLE WALKING ALONG THE BEACH SHOULD NEVER TURN THEIR BACK TO THE OCEAN. FISHERMEN SHOULD AVOID FISHING FROM ROCKS OR JETTIES THROUGH THE ADVISORY PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ DRP
5 follow-up statements
367 WHUS46 KMTR 131031 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 331 AM PDT SUN MAR 13 2016 CAZ006-505-509-529-530-131845- /O.CON.KMTR.SU.Y.0012.160313T1500Z-160315T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 331 AM PDT SUN MAR 13 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT MONDAY... * LOCATIONS...COASTLINE FROM SONOMA COUNTY SOUTH THROUGH MONTEREY COUNTY. IN PARTICULAR... WEST FACING BEACHES... INCLUDING BUT NOT LIMITED TO... OCEAN BEACH...MONTARA STATE BEACH...HALF MOON BAY STATE BEACH... MANRESA STATE BEACH AND MARINE STATE BEACH. * WAVES AND SURF...WESTERLY SWELL BUILDING TO 15 TO 18 FEET AT 17 SECONDS ON THIS AFTERNOON. SWELL WILL SUBSIDE ON MONDAY. THE LARGEST WAVES ARE EXPECTED SUNDAY EVENING AND NIGHT. BREAKING WAVES IN THE SURF ZONE ARE EXPECTED TO EXCEED 20 FEET. * IMPACTS...THIS ENERGETIC SWELL WILL RESULT IN LARGE SHORE BREAK AND SNEAKER WAVES...RAISING THE RISK OF UNSUSPECTING BEACH GOERS BEING SWEPT INTO THE OCEAN BY A WAVE. THERE WILL ALSO BE A HEIGHTENED RISK FOR RIP CURRENTS. PEOPLE WALKING ALONG THE BEACH SHOULD NEVER TURN THEIR BACK ON THE OCEAN. FISHERMEN SHOULD AVOID FISHING FROM ROCKS OR JETTIES THROUGH THE ADVISORY PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
934 WHUS46 KMTR 131848 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1148 AM PDT SUN MAR 13 2016 CAZ006-505-509-529-530-141200- /O.CON.KMTR.SU.Y.0012.000000T0000Z-160315T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1148 AM PDT SUN MAR 13 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY... * LOCATIONS...COASTLINE FROM SONOMA COUNTY SOUTH THROUGH MONTEREY COUNTY. IN PARTICULAR... WEST FACING BEACHES... INCLUDING BUT NOT LIMITED TO... OCEAN BEACH...MONTARA STATE BEACH...HALF MOON BAY STATE BEACH... MANRESA STATE BEACH AND MARINE STATE BEACH. * WAVES AND SURF...WESTERLY SWELL BUILDING TO 15 TO 18 FEET AT 17 SECONDS ON THIS AFTERNOON. SWELL WILL SUBSIDE ON MONDAY. THE LARGEST WAVES ARE EXPECTED SUNDAY EVENING AND NIGHT. BREAKING WAVES IN THE SURF ZONE ARE EXPECTED TO EXCEED 20 FEET. * IMPACTS...THIS ENERGETIC SWELL WILL RESULT IN LARGE SHORE BREAK AND SNEAKER WAVES...RAISING THE RISK OF UNSUSPECTING BEACH GOERS BEING SWEPT INTO THE OCEAN BY A WAVE. THERE WILL ALSO BE A HEIGHTENED RISK FOR RIP CURRENTS. PEOPLE WALKING ALONG THE BEACH SHOULD NEVER TURN THEIR BACK ON THE OCEAN. FISHERMEN SHOULD AVOID FISHING FROM ROCKS OR JETTIES THROUGH THE ADVISORY PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
748 WHUS46 KMTR 140957 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 257 AM PDT MON MAR 14 2016 CAZ006-505-509-529-530-142200- /O.EXT.KMTR.SU.Y.0012.000000T0000Z-160314T2200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 257 AM PDT MON MAR 14 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * LOCATIONS...COASTLINE FROM SONOMA COUNTY SOUTH THROUGH MONTEREY COUNTY. IN PARTICULAR... WEST FACING BEACHES... INCLUDING BUT NOT LIMITED TO... OCEAN BEACH...MONTARA STATE BEACH...HALF MOON BAY STATE BEACH... MANRESA STATE BEACH AND MARINE STATE BEACH. * WAVES AND SURF...WESTERLY SWELL RANGING BETWEEN 15 TO 18 FEET AT 17 SECONDS. SWELL WILL SUBSIDE LATER THIS AFTERNOON. BREAKING WAVES IN THE SURF ZONE ARE EXPECTED TO EXCEED 20 FEET. * IMPACTS...THIS ENERGETIC SWELL WILL RESULT IN LARGE SHORE BREAK AND SNEAKER WAVES...RAISING THE RISK OF UNSUSPECTING BEACH GOERS BEING SWEPT INTO THE OCEAN BY A WAVE. THERE WILL ALSO BE A HEIGHTENED RISK FOR RIP CURRENTS. PEOPLE WALKING ALONG THE BEACH SHOULD NEVER TURN THEIR BACK ON THE OCEAN. FISHERMEN SHOULD AVOID FISHING FROM ROCKS OR JETTIES THROUGH THE ADVISORY PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
429 WHUS46 KMTR 142112 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 212 PM PDT MON MAR 14 2016 CAZ006-505-509-529-530-150400- /O.EXT.KMTR.SU.Y.0012.000000T0000Z-160315T0400Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 212 PM PDT MON MAR 14 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * LOCATIONS...COASTLINE FROM SONOMA COUNTY SOUTH THROUGH MONTEREY COUNTY. IN PARTICULAR... WEST FACING BEACHES... INCLUDING BUT NOT LIMITED TO... OCEAN BEACH...MONTARA STATE BEACH...HALF MOON BAY STATE BEACH... MANRESA STATE BEACH AND MARINE STATE BEACH. * WAVES AND SURF...WESTERLY SWELL RANGING BETWEEN 13 TO 15 FEET AT 15 TO 17 SECONDS. SWELL WILL SUBSIDE THIS AFTERNOON INTO THIS EVENING FROM NORTH TO SOUTH. BREAKING WAVES IN THE SURF ZONE ARE EXPECTED UP TO 20 FEET. * IMPACTS...THIS SWELL WILL RESULT IN LARGE SHORE BREAK AND SNEAKER WAVES...RAISING THE RISK OF UNSUSPECTING BEACH GOERS BEING SWEPT INTO THE OCEAN BY A WAVE. THERE WILL ALSO BE A HEIGHTENED RISK FOR RIP CURRENTS. PEOPLE WALKING ALONG THE BEACH SHOULD NEVER TURN THEIR BACK ON THE OCEAN. FISHERMEN SHOULD AVOID FISHING FROM ROCKS OR JETTIES THROUGH THE ADVISORY PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
018 WHUS46 KMTR 150348 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 848 PM PDT MON MAR 14 2016 CAZ006-505-509-529-530-150500- /O.EXP.KMTR.SU.Y.0012.000000T0000Z-160315T0400Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 848 PM PDT MON MAR 14 2016 ...HIGH SURF ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... SEAS WILL CONTINUE TO SUBSIDE OVERNIGHT. THE HIGH SURF ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM PDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf advisory went out at Mar 12, 9:48 AM PST, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 12, 9:48 AM PST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
948 AM PST SAT MAR 12 2016
...MORE RAIN OVER THE WEEKEND...POSSIBLY HEAVY AT TIMES ESPECIALLY
OVER THE NORTH BAY...
.SYNOPSIS...PERIODS OF RAIN WILL DEVELOP TODAY AND PERSIST INTO THE
WEEKEND AS TWO STORM SYSTEMS PUSH THROUGH THE REGION. THE
HEAVIEST RAINFALL WILL BE OVER THE NORTH BAY AND ALONG THE COASTAL
RANGES THROUGH THE WEEKEND. HIGH PRESSURE BUILDS ALOFT BY THE
MIDDLE OF THE UPCOMING WEEK WITH WARMING TEMPERATURES AND DRY
WEATHER CONDITIONS.
&&
.DISCUSSION...AS OF 9:10 AM PST SATURDAY...KMUX RADAR SHOWS A FEW
SHOWERS ACROSS OUR CWA THIS MORNING ESPECIALLY FROM SANTA CRUZ
COUNTY NORTHWARD TO MARIN. IN GENERAL THESE ARE LIMITED IN BOTH
SIZE AND AMOUNT WITH LESS THAN A TENTH PICKED UP IN ANY LOCATION.
THE MAIN BAND OF RAIN IS STILL SLATED TO RETURN LATER THIS MORNING
FOR THE NORTH BAY BEFORE MOVING DOWN TO SF BAY EARLY IN THE
AFTERNOON. THE SYSTEM WILL WEAKEN AND STALL FROM SANTA CRUZ TO THE
SOUTH BAY BY TONIGHT. RAINFALL AMOUNTS WILL RANGE FROM 1/4" TO
2/3" FOR MOST URBAN SPOTS WITH LOCALLY MORE THAN 1.5" FOR THE
NORTH BAY MOUNTAINS. AMOUNTS WILL LIKELY BE MINIMAL FARTHER TO THE
SOUTH WITH 1/10" OR LESS FORECAST. BREEZY SOUTHWESTERLY WINDS CAN
BE EXPECTED INTO THE AFTERNOON.
RAIN WILL SWITCH BACK TO SHOWERS LATE TONIGHT INTO SUNDAY BEFORE A
SECOND SYSTEM GOES THROUGH AND BRINGS MORE RAIN TO OUR REGION.
THIS PIECE IS FORECAST TO BRING SLIGHTLY HIGHER RAIN AMOUNTS TO
ALMOST ALL LOCATIONS.
EVERYTHING IS STILL ON TRACK FOR DRIER AND WARMER WEATHER
RETURNING ESPECIALLY FOR WEDNESDAY THROUGH AT LEAST FRIDAY DUE TO
A BUILDING RIDGE OF HIGH PRESSURE. MAY SPOTS WILL RETURN TO THE
70S.
.PREVIOUS DISCUSSION...A FEW LINGERING SHOWERS CONTINUE TO MOVE
ACROSS PORTIONS OF THE CENTRAL COAST THIS MORNING WHILE LIGHT RAIN
HAS RETURNED TO THE NORTH BAY AHEAD OF THE NEXT FRONTAL SYSTEM SET
TO IMPACT THE REGION TODAY. MODERATE TO LOCALLY HEAVY RAINFALL IS
EXPECTED TO INCREASE IN COVERAGE OVER THE NORTH BAY THROUGH THE
MORNING AS MOISTURE ADVECTION INCREASES WITH PWAT VALUES FORECAST
IN THE 0.85" TO 1.00" RANGE AHEAD OF THE APPROACHING FRONTAL
BOUNDARY. SOUTHERLY WINDS WILL BECOME BREEZY TO LOCALLY GUSTY AT
TIMES AHEAD OF THE COLD FRONT, ESPECIALLY OVER THE NORTH BAY
MOUNTAINS AND NEAR THE COAST. AS THE FRONT PUSHES SOUTHWARD
THROUGH THE AFTERNOON, PRECIPITATION WILL SPREAD INTO THE SAN
FRANCISCO BAY AREA AND DOWN INTO THE SANTA CRUZ MOUNTAINS. GIVEN
THE PERSISTENT ONSHORE FLOW AND ABUNDANT LOW LEVEL MOISTURE, LIGHT
PRECIPITATION WILL BE POSSIBLE OVER THE COASTAL RANGES THROUGH
MUCH OF THE DAY.
THIS FIRST FRONTAL SYSTEM WILL BE QUICKLY FOLLOWED BY A SECOND ONE
THAT WILL BRING ADDITIONAL RAINFALL TO MUCH OF THE REGION LATE
TONIGHT INTO SUNDAY. EXPECTING ANOTHER INCREASE IN WEST TO SOUTHWEST
WINDS AHEAD OF THIS BOUNDARY AS WELL BEGINNING LATE TONIGHT. BOTH
SYSTEMS APPEAR TO PRODUCE THE HEAVIEST RAINFALL AMOUNTS OVER THE
NORTH BAY AND DOWN THE COASTAL RANGES THROUGH THE WEEKEND. WHILE
THERE MAY BE A FEW BRIEF BREAKS IN PRECIPITATION, PERIODS OF RAIN
AND BREEZY TO LOCALLY GUSTY WILL BE LIKELY. RAINFALL AMOUNTS OVER
THE NORTH BAY AND ALONG THE COASTAL RANGES WILL RANGE BETWEEN 1" TO
3" WITH LOCALLY HIGHER AMOUNTS IN THE NORTH BAY MOUNTAINS. FOR MOST
URBAN AREAS ACROSS THE REGION, 0.25" TO 1.00" WILL BE POSSIBLE WHILE
INLAND VALLEY LOCATIONS COULD SEE LESSER AMOUNTS DUE TO RAIN
SHADOWING EFFECT. WHILE THESE RAINFALL AMOUNTS ARE NOT TOO
IMPRESSIVE, WILL CONTINUE THE FLASH FLOOD WATCH OVER THE ENTIRE
NORTH BAY THROUGH SUNDAY AFTERNOON GIVEN THE ANTECEDENT CONDITIONS
FROM RECENT RAINFALL.
WHILE WIDESPREAD RAINFALL WILL TAPER OFF SUNDAY NIGHT, LINGERING
SHOWERS WILL BE POSSIBLE INTO EARLY MONDAY IN WEAK OF THE EXITING
STORM SYSTEM. BY TUESDAY THE UPPER LEVEL JET WILL LIFT NORTHWARD AND
MID/UPPER LEVEL RIDGING WILL BEGIN TO DEVELOP OVER THE EASTERN
PACIFIC. THIS WILL RESULT IN DRYING CONDITIONS AND A SLIGHT WARMING
TREND. TEMPERATURES CONTINUE TO CLIMB BY MIDWEEK AND PERSIST THROUGH
LATE WEEK AS THE UPPER LEVEL RIDGE STRENGTHENS AND SHIFTS ALONG
MUCH OF THE WEST COAST. BY THURSDAY AND FRIDAY, TEMPERATURES WILL
WARM INTO THE 70S FOR MOST LOCATIONS, EVEN NEAR THE COAST, WITH THE
POTENTIAL FOR LOWER 80S OVER THE SOUTHERN INLAND VALLEYS. THE RIDGE
IS THEN FORECAST TO BREAK DOWN BY NEXT WEEKEND WITH THE GFS SHOWING
THE POTENTIAL FOR A WEAK SYSTEM MOVING INTO NORTHERN CALIFORNIA.
&&
.AVIATION...AS OF 9:50 AM PST SATURDAY... ISOLATED TO SCATTERED
SHOWERS IN WARM SECTOR AHEAD OF COLD FRONT WILL BRING VCSH/-SHRA
TO THE AREA THIS MORNING. MAIN COLD FRONTAL BAND AND ASSOCIATED
HEAVIER PRECIPITATION WILL PUSH THROUGH THE AREA LATER TODAY AND
BRING LIGHT TO MODERATE STRATIFORM PRECIPITATION TO THE AREA. AS
SUCH... GENERALLY FAIR TO POOR FLYING CONDITIONS TODAY AS CEILINGS
GRADUALLY DESCEND FROM VFR DOWN TO MVFR AS COLD FRONT APPROACHES
FROM THE NORTHWEST. WINDS WILL ALSO BE GUSTY PRECEEDING THE
FRONTAL PASSAGES. WET RUNWAYS AND REDUCED VISIBILITIES (NO LESS
THAN 4 TO 5SM IN MOST LOCATIONS) ARE ALSO IMPACTS THROUGH THE TAF
PERIOD.
VICINITY OF SFO...BORDERLINE VFR/MVFR THIS MORNING THEN MVFR
THROUGH REMAINDER OF TAF PERIOD. SOUTHEASTERLY WINDS BECOMING
GUSTY THIS AFTERNOON... THEN BRIEFLY WEAKENING EARLY TONIGHT
BEFORE STRENGTHENING AGAIN BY 10Z SUN.
KSFO BRIDGE APPROACH...SIMILAR AS KSFO.
MONTEREY BAY AREA TERMINALS...VFR/MVFR. WARM SECTOR RAIN SHOWERS
THROUGH TODAY WITH STEADIER STRATIFORM PRECIPITATION AROUND
SUNRISE SUNDAY. SOUTHERLY WINDS OCCASIONALLY BREEZY TODAY.
&&
.MARINE...AS OF 09:41 AM PST SATURDAY...MODERATE TO STRONG
SOUTHWEST WINDS WILL MOVE ACROSS THE NORTHERN WATERS TODAY.
UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND. HIGH PRESSURE
WILL FILL IN OVER THE REGION NEXT WEEK BRINGING A RETURN OF DRY
WEATHER. A LARGE LONG PERIOD SWELL WILL MOVE INTO THE COASTAL
WATERS FROM SUNDAY INTO MONDAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...FLASH FLOOD WATCH...NORTH BAY MOUNTAINS
SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...PT ARENA TO PT REYES 0-10 NM
SCA...PT REYES TO PIGEON PT 0-10 NM
SCA...ROUGH BAR ADVISORY FOR SF BAR
SCA...SF BAY
&&
PUBLIC FORECAST: BELL/RGASS
AVIATION: DRP
MARINE: DRP
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREAHazardous weather outlook, Mar 11, 9:24 PM PST, 16 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 924 PM PST FRI MAR 11 2016 CAZ505>507-121400- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 924 PM PST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY. .DAY ONE...FRIDAY NIGHT GUSTY WESTERLY WINDS WILL CONTINUE FRIDAY EVENING...WITH LOCAL WIND GUSTS UP TO 40 MPH POSSIBLE. WINDS WILL DIMINISH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF RAIN ARE FORECAST OVER THE WEEKEND AS TWO MORE STORM SYSTEMS MOVE THROUGH THE REGION. HEAVIEST RAIN WILL BE IN THE NORTH BAY. ADDITIONAL HEAVY RAIN IN THE NORTH BAY MAY RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTH BAY COUNTIES OF SONOMA...NAPA AND MARIN THROUGH SUNDAY AFTERNOON. * FLASH FLOOD WATCH....SEE SFOFFAMTR WGUS66 KMTR FOR DETAILS * DRY WEATHER IS FORECAST TO DEVELOP BY MONDAY AFTERNOON AND LAST THROUGH MOST OF NEXT WEEK. CAZ006-508>513-516>518-528>530-121400- SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 924 PM PST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY AREA SOUTH OF THE GOLDEN GATE AND FOR THE ENTIRE MONTEREY BAY AREA. .DAY ONE...FRIDAY NIGHT GUSTY WESTERLY WINDS WILL CONTINUE FRIDAY EVENING...WITH LOCAL WIND GUSTS UP TO 35 MPH POSSIBLE. WINDS WILL DIMINISH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF RAIN ARE FORECAST OVER THE WEEKEND AS TWO MORE STORM SYSTEMS MOVE THROUGH THE REGION. BRIEF HEAVY RAIN MAY RESULT IN MINOR URBAN AND SMALL STREAM FLOODING. DRY WEATHER IS FORECAST TO DEVELOP BY LATE MONDAY AND LAST THROUGH MOST OF NEXT WEEK.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 9:40 PM PST | Small Craft Advisory for Rough Bar | MTR | 5 days | |
| Mar 11, 9:40 PM PST | Small Craft Advisory | MTR | 64 hr | |
| Mar 12, 2:50 AM PST | Small Craft Advisory | MTR | 5 days |
Nearby
High Surf Advisories in California, 2016Every high surf advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.